Families of k-independent sets

Daniel J. Kleitman, Joel Spencer

Research output: Contribution to journalArticlepeer-review


A collection F of sets is k-independent if for any selections A, B of k1 and k2 of its members with k1+k2=k, there are elements in all the members of A and not in the members of B. Bounds on the maximal size of k-independent families exponential in the total number of elements are obtained.

Original languageEnglish (US)
Pages (from-to)255-262
Number of pages8
JournalDiscrete Mathematics
Issue number3
StatePublished - 1973

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Families of k-independent sets'. Together they form a unique fingerprint.

Cite this